MAUDE Adverse Event Report: SYNTHES GMBH EXTRACTION SCREW FOR TITANIUM TIBIAL NAIL; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH EXTRACTION SCREW FOR TITANIUM TIBIAL NAIL; MISC ORTHO SURGICAL INSTR
Catalog Number 356.543
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event occurred on an unknown date in 2020.Reporter is a j&j employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2020 that the extraction screw seized within the ram guide.The issue was discovered during loan kit inspection.There is no further information available.This report is for one (1) extraction screw for titanium tibial nail.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the received device is in a badly condition.There are all over heavy signs of wear marks visible.Especially the extraction screw (356.543) has seized within hammer guide (355.220).This connection can not release anymore.We assume that the thread part of both articles are cold-welding by a insufficient tightening during the assembling.The aging and the possible damaged thread parts of the devices may have played a certain role, too.After a visual inspection per guidance provided it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.End of life of a device is normally determined by wear and damage due to use.Evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.No manufacturing related issue was identified and/or confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is appropriate.Device history lot = part # 356.543, synthes lot # 5846408, supplier lot # na, release to warehouse date: 16 oct 2008, manufactured by synthes brandywine.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SCREW FOR TITANIUM TIBIAL NAIL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11007877
Report Number8030965-2020-09697
Device Sequence Number13670554
Product Code LXH
UDI-Device Identifier07611819088634
UDI-Public(01)07611819088634
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number356.543
Device Lot Number5846408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer01/07/2021
01/07/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/21/2021
02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAMMER-GUIDE-CANN F/UNIV-NAILS.